Tbilisi Mathematical Journal

Schur-convexity of the Catalan–Qi function related to the Catalan numbers

Feng Qi, Xiao-Ting Shi, Mansour Mahmoud, and Fang-Fang Liu

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In the paper, the authors present the Schur-convexity of the absolute of the logarithm of the Catalan–Qi function and prove the logarithmically complete monotonicity of the Catalan–Qi function.

Article information

Source
Tbilisi Math. J., Volume 9, Issue 2 (2016), 141-150.

Dates
Received: 28 June 2016
Accepted: 1 December 2016
First available in Project Euclid: 12 June 2018

Permanent link to this document
https://projecteuclid.org/euclid.tbilisi/1528769074

Digital Object Identifier
doi:10.1515/tmj-2016-0026

Mathematical Reviews number (MathSciNet)
MR3589374

Zentralblatt MATH identifier
06672832

Subjects
Primary: 11B83: Special sequences and polynomials
Secondary: 05A15: Exact enumeration problems, generating functions [See also 33Cxx, 33Dxx] 11B75: Other combinatorial number theory 26A48: Monotonic functions, generalizations 26B25: Convexity, generalizations 33B15: Gamma, beta and polygamma functions 44A10: Laplace transform

Keywords
Schur-convexity logarithmically complete monotonicity Catalan–Qi function Catalan number majorization

Citation

Qi, Feng; Shi, Xiao-Ting; Mahmoud, Mansour; Liu, Fang-Fang. Schur-convexity of the Catalan–Qi function related to the Catalan numbers. Tbilisi Math. J. 9 (2016), no. 2, 141--150. doi:10.1515/tmj-2016-0026. https://projecteuclid.org/euclid.tbilisi/1528769074


Export citation

References

  • R. D. Atanassov and U. V. Tsoukrovski, Some properties of a class of logarithmically completely monotonic functions, C. R. Acad. Bulgare Sci. 41 (1988), no. 2, 21–23.
  • C. Berg, Integral representation of some functions related to the gamma function, Mediterr. J. Math. 1 (2004), no. 4, 433–439; Available online at.
  • Y.-M. Chu, X.-M. Zhang, and G.-D. Wang, The Schur geometrical convexity of the extended mean values, J. Convex Anal. 15 (2008), no. 4, 707–718.
  • R. L. Graham, D. E. Knuth, and O. Patashnik, Concrete Mathematics–-A Foundation for Computer Science, 2nd ed., Addison-Wesley Publishing Company, Reading, MA, 1994.
  • B.-N. Guo, F. Qi, J.-L. Zhao, and Q.-M. Luo, Sharp inequalities for polygamma functions, Math. Slovaca 65 (2015), no. 1, 103–120; Available online at.
  • S. Guo, F. Qi, and H. M. Srivastava, A class of logarithmically completely monotonic functions related to the gamma function with applications, Integral Transforms Spec. Funct. 23 (2012), no. 8, 557–566; Available online at.
  • T. Koshy, Catalan Numbers with Applications, Oxford University Press, Oxford, 2009.
  • F.-F. Liu, X.-T. Shi, and F. Qi, A logarithmically completely monotonic function involving the gamma function and originating from the Catalan numbers and function, Glob. J. Math. Anal. 3 (2015), no. 4, 140–144; Available online at.
  • M. Mahmoud and F. Qi, Three identities of the Catalan–Qi numbers, Mathematics 4 (2016), no. 2, Article 35, 7 pages; Available online at.
  • A. W. Marshall, I. Olkin, and B. C. Arnold, Inequalities: Theory of Majorization and its Applications, 2nd Ed., Springer Verlag, New York-Dordrecht-Heidelberg-London, 2011; Available online at.
  • J. E. Pečarić, F. Proschan, and Y. L. Tong, Convex Functions, Partial Orderings, and Statistical Applications, Mathematics in Science and Engineering 187, Academic Press, 1992.
  • F. Qi, A note on Schur-convexity of extended mean values, Rocky Mountain J. Math. 35 (2005), no. 5, 1787–1793; Available online at.
  • F. Qi, Asymptotic expansions, complete monotonicity, and inequalities of the Catalan numbers, ResearchGate Technical Report (2015), available online at.
  • F. Qi, Bounds for the ratio of two gamma functions, J. Inequal. Appl. 2010 (2010), Article ID 493058, 84 pages; Available online at.
  • F. Qi, Some properties and generalizations of the Catalan, Fuss, and Fuss–Catalan numbers, ResearchGate Research (2015), available online at.
  • F. Qi, Two product representations and several properties of the Fuss–Catalan numbers, ResearchGate Research (2015), available online at.
  • F. Qi and C.-P. Chen, A complete monotonicity property of the gamma function, J. Math. Anal. Appl. 296 (2004), 603–607; Available online at.
  • F. Qi and B.-N. Guo, Complete monotonicities of functions involving the gamma and digamma functions, RGMIA Res. Rep. Coll. 7 (2004), no. 1, Art. 8, 63–72; Available online at http://rgmia.org/v7n1.php.
  • F. Qi and B.-N. Guo, Logarithmically complete monotonicity of a function related to the Catalan–Qi function, Acta Univ. Sapientiae Math. 8 (2016), no. 1, 93–102; Available online at.
  • F. Qi and B.-N. Guo, Logarithmically complete monotonicity of Catalan–Qi function related to Catalan numbers, Cogent Math. (2016), 3:1179379, 6 pages; Available online at.
  • F. Qi, S. Guo, and B.-N. Guo, Complete monotonicity of some functions involving polygamma functions, J. Comput. Appl. Math. 233 (2010), no. 9, 2149–2160; Available online at.
  • F. Qi and W.-H. Li, A logarithmically completely monotonic function involving the ratio of gamma functions, J. Appl. Anal. Comput. 5 (2015), no. 4, 626–634; Available online at.
  • F. Qi, Q.-M. Luo, and B.-N. Guo, Complete monotonicity of a function involving the divided difference of digamma functions, Sci. China Math. 56 (2013), no. 11, 2315–2325; Available online at.
  • F. Qi, M. Mahmoud, X.-T. Shi, and F.-F. Liu, Some properties of the Catalan–Qi function related to the Catalan numbers, SpringerPlus (2016), 5:1126, 20 pages; Available online at.
  • F. Qi, J. Sándor, S. S. Dragomir, and A. Sofo, Notes on the Schur-convexity of the extended mean values, Taiwanese J. Math. 9 (2005), no. 3, 411–420.
  • F. Qi, X.-T. Shi, and F.-F. Liu, An integral representation, complete monotonicity, and inequalities of the Catalan numbers, ResearchGate Technical Report (2015), available online at.
  • F. Qi, X.-T. Shi, F.-F. Liu, and D. V. Kruchinin, Several formulas for special values of the Bell polynomials of the second kind and applications, J. Appl. Anal. Comput. (2017), in press; ResearchGate Technical Report (2015), available online at.
  • F. Qi, X.-T. Shi, M. Mahmoud, and F.-F. Liu, The Catalan numbers: a generalization, an exponential representation, and some properties, J. Comput. Anal. Appl. 23 (2017), no. 5, 937–944.
  • F. Qi, X.-T. Shi, M. Mahmoud, and F.-F. Liu, Schur-convexity of the Catalan–Qi function related to the Catalan numbers, ResearchGate Technical Report (2015), available online at.
  • F. Qi, C.-F. Wei, and B.-N. Guo, Complete monotonicity of a function involving the ratio of gamma functions and applications, Banach J. Math. Anal. 6 (2012), no. 1, 35–44; Available online at.
  • A. W. Roberts and D. E. Varberg, Convex Functions, Pure and Applied Mathematics 57, Academic Press [A subsidiary of Harcourt Brace Jovanovich, Publishers], New York-London, 1973.
  • R. L. Schilling, R. Song, and Z. Vondraček, Bernstein Functions–-Theory and Applications, 2nd ed., de Gruyter Studies in Mathematics 37, Walter de Gruyter, Berlin, Germany, 2012; Available online at.
  • X.-T. Shi, F.-F. Liu, and F. Qi, An integral representation of the Catalan numbers, Glob. J. Math. Anal. 3 (2015), no. 3, 130–133; Available online at.
  • H.-N. Shi, S.-H. Wu, and F. Qi, An alternative note on the Schur-convexity of the extended mean values, Math. Inequal. Appl. 9 (2006), no. 2, 219–224; Available online at.
  • J. Sun, Z.-L. Sun, B.-Y. Xi, and F. Qi, Schur-geometric and Schur-harmonic convexity of an integral mean for convex functions, Turkish J. Anal. Number Theory 3 (2015), no. 3, 87–89; Available online at.
  • D. V. Widder, The Laplace Transform, Princeton Mathematical Series 6, Princeton University Press, Princeton, N. J., 1941.
  • Y. Wu and F. Qi, Schur-harmonic convexity for differences of some means, Analysis (Munich) 32 (2012), no. 4, 263–270; Available online at.
  • Y. Wu, F. Qi, and H.-N. Shi, Schur-harmonic convexity for differences of some special means in two variables, J. Math. Inequal. 8 (2014), no. 2, 321–330; Available online at.
  • W.-F. Xia and Y.-M. Chu, Schur-convexity for a class of symmetric functions and its applications, J. Inequal. Appl. 2009 (2009), Article ID 493759, 15 pages; Avalible online at.
  • Z.-H. Yang, Schur power convexity of Stolarsky means, Publ. Math. Debrecen 80 (2012), no. 1-2, 43–66; Available online at.
  • H.-P. Yin, H.-N. Shi, and F. Qi, On Schur $m$-power convexity for ratios of some means, J. Math. Inequal. 9 (2015), no. 1, 145–153; Available online at.